I recently had an epidural and since having it I've been having tremendous headaches that are severe enough to put br on the floor for 20 to 30 mins unable to move from the pain. I am on lorcet 10s for my back but they don't come close to helping the headache. I have been to the hospital 3 times this week with only a shot and prescription for something weaker than I already have. Can anyone tell me what could br causing this or what I can take or ask for to help please I can't handle this pain anymore
Have they checked at the hospital for leakage of CSF (cerebrospinal fluid) from the epidural space? It does happen sometimes and they can usually do a patch to keep the fluid from leaking which causes the pain. It should resolve in a few days. If not, then consult a neurologist
Please see a Neurologist as soon as possible, the other answer is accurate. Yet there are even more side effects than I could begin to write... severe pain is a bad sign. I wish I could be one to say good news. Your nerves come out of your spine as you know and nerve pain is severe, it could be inflammation in there, nerve damage or many other things. Did they do this procedure under a flouriscope or ultrasound? Please do not wait this is your life and if it is minor Hurray, but your degree of pain is a sign that something is not right. If there is a different hospital go to it or if it is day time when you read this go to a Neurologist right away, if you have one. Maybe someone in your family or friends has a Neurologist they can get you into see right away.
I had one hospital miss a Pulmonary Emboli and almost died, I called my doctor and he sent me to another hospital here and they had me on blood thinners within 30 minutes. Call your doctor and get to a hospital and get this checked out and please have someone with you that is knows your health situation.
Please do not doubt yourself because someone did not find what is wrong, you know the answer, listen to your body. You deserve the best possible medical care. Do not focus on the medicine for pain when you go in focus on what is wrong with me to cause me to feel this degree of pain that has not stopped. Hospitals are bombarded with drug seeking people they overlook the real sick people at times. They have to deal with insurance procedures and restrictions too and this is affecting people that need help. So, keep trying, someone will find what is wrong and the pain will be gone. I wish you the very best if you have not already found the answer.
Hi Jeff... am not sure what you mean by "br." Please define.
Re: the headache after your epidural--- was this an epidural steroid injection for pain relief? I would contact the doc that administered the epidural... or have you done that already? Usually severe headaches after epidurals are due to what is called a "wet tap" where the doc actually gets into the space where the cerebrospinal fluid is. When the fluid "is leaking" severe headaches will ensue. Large bore needles are used to do epidurals so if the spinal space is punctured inadvertently a leak will occur.
Your doc should have known this at the time he/she did the epidural.
Conservative measures to help you are bedrest and LOTS of fluids. The more you get up and move around the worse the headache will be. Usually opiates do not touch this kind of pain. If conservative measures do not work an epidural blood patch is the cure. It sounds terrible but really quite easy--- blood is taken from you intravenously and then injected into your epidural space--- immediate relief is experienced. You really need to go to the doc, or call him or her, and tell him/her what is going on. You can request that he perform the epidural blood patch. If he can't you can go to the ER of a hospital and have them contact the anesthesia department and someone from the anesthesia department, an anesthesiologist or nurse anesthetist, can perform this relatively simple procedure. So... drink plenty of fluids, plenty of bed rest, and wait to see if this helps. Your headache will eventually go away with these measures--usually in a few days to a week... But DO call the doc who performed this procedure on you.
Hope this helps and I hope that you feel better...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Aug 2010 • 1 answer
Tramadol - my boyfriend has been taking this since thursday night, hes been nausua, dizzy and has a?
Posted 23 Oct 2010 • 2 answers
Posted 14 Dec 2010 • 3 answers
Posted 27 Sep 2015 • 1 answer
I have had a persistent headache for 90 days. I got it 30 days after surgery rebound? please help!!?
Posted 6 Oct 2016 • 0 answers